MAUDE Adverse Event Report: CORDIS CORPORATION 6F10CM SW RADIAL; INTRODUCER, CATHETER

CORDIS CORPORATION 6F10CM SW RADIAL; INTRODUCER, CATHETER
Model Number 506610S
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, when physician inserted the 6f 10cm rain sheath into the radial artery, the hydrophilic coating buckled/crimpled.The coating of the device was noted to have buckled in the body/shaft with no coating peeling away from the device in which the device could not be used.There was no reported injury to the patient.The physician followed all the correct steps prior to sheath insertion, dilator clicked into the sheath, sheath made sloppy, not left to dry.This occurred as the sheath was being inserted into the patient; however, the sheath did not pass the entry point.The device was stored in the original box on the countertop.No anomalies were noted, the consultant did mention that the sheath hydrophilic coating has a rough surface compared to competitors.The device was prepped per the ifu and the coating was activated twice.There was no difficulty noted during prep of the device.The lesion did not have any calcification.The vessel was not pre-dilated.The sheath was not torqued against resistance and unusual force was not needed during the procedure.The device was removed intact (in one piece) from the patient.The case was completed with a skin nick and tape was used to ensure the sheath did not slip out of the vessel.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.Pending device history record (dhr) review.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, d4, d9 g3, h1, h2, h3 and h6 a review of the manufacturing documentation associated with lot 17998187 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, when physician inserted the 6f 10cm rain sheath into the radial artery, the sheath buckled/crimpled/accordioned.The coating of the device was noted to have buckled in the body/shaft with no coating peeling away from the device in which the device could not be used.There was no reported injury to the patient.The physician followed all the correct steps prior to sheath insertion, dilator clicked into the sheath, sheath made sloppy, not left to dry.This occurred as the sheath was being inserted into the patient; however, the sheath did not pass the entry point.The device was stored in the original box on the countertop.No anomalies were noted, the consultant did mention that the sheath hydrophilic coating has a rough surface compared to competitors.The device was prepped per the ifu and the coating was activated twice.There was no difficulty noted during prep of the device.The lesion did not have any calcification.The vessel was not pre-dilated.The sheath was not torqued against resistance and unusual force was not needed during the procedure.The device was removed intact (in one piece) from the patient.The case was completed with a skin nick and tape was used to ensure the sheath did not slip out of the vessel.The device will be returned for evaluation.Additional information was received stating: as the doctor inserted into the radial artery, the coating crimpled back, and did not entirely come away from the sheath.The condition experienced, when inserting the rain sheath into the radial artery, was that the sheath accordioned.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: as reported, when the physician inserted a 6f 10cm rain sheath into the radial artery, the sheath buckled/crimpled/accordioned.The coating of the device was noted to have buckled in the body/shaft with no coating peeling away from the device in which the device could not be used.There was no reported injury to the patient.The physician followed all the correct steps prior to sheath insertion, dilator clicked into the sheath, sheath made sloppy, not left to dry.This occurred as the sheath was being inserted into the patient; however, the sheath did not pass the entry point.The device was stored in the original box on the countertop.No anomalies were noted, the consultant did mention the hydrophilic coating has a rough surface compared to competitors.The device was prepped per the ifu, and the coating was activated twice.There was no difficulty noted during prep of the device.The lesion did not have any calcification.The vessel was not pre-dilated.The sheath was not torqued against resistance and unusual force was not needed during the procedure.The device was removed intact (in one piece) from the patient.The case was completed with a skin nick and tape was used to ensure the sheath did not slip out of the vessel.The device will be returned for evaluation.Additional information was received informing as the doctor inserted into the radial artery, the coating crimpled back, and did not entirely come away from the sheath.The condition experienced, when inserting the rain sheath into the radial artery, was that the sheath accordioned.One non-sterile unit of 6f10cm sw radial was received for analysis.The device was received with the dilator inserted into the cannula.During visual inspection, an accordioned condition was found on the cannula located from 2 cm to 2.5 cm from the distal tip.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Functional analysis could not be performed due to the condition in which the unit was received.The red congo solution test was performed, and the presence of coating was confirmed.An amplified image of the accordioned condition was taken, and no additional anomalies were noted.A product history record (phr) review of lot 17998187 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event the event reported by the customer as ¿coating-sheaths ¿ delaminated¿ could not confirmed due the nature of the complaint.Additionally, the decontamination process prevented proper evaluation of the device.The event reported by the customer as ¿catheter sheath introducer (csi) ¿ accordioned - in patient¿ was confirmed since an accordioned condition was noted on the cannula during analysis.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿inspect the system contents for any signs of damage; do not use if any damage is present.Soak the csi in sterile heparinized saline or similar isotonic solution to activate the hydrophilic coating.To prevent damage to the csi tip or kinking of the csi body, do not withdraw the vessel dilator while advancing and positioning the csi in the vessel.¿ based on the information available and the phr review, there is no indication that the event is related to the manufacturing process of the unit however, an investigation was previously opened to address the accordioned condition.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description

Brand Name
6F10CM SW RADIAL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key13483009
Report Number9616099-2022-05332
Device Sequence Number12128000
Product Code DYB
UDI-Device Identifier10705032078948
UDI-Public(01)10705032078948(17)231231(10)17998187
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K181592
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number506610S
Device Catalogue Number506610S
Device Lot Number17998187
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer02/16/2022
04/04/2022
05/02/2022
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date03/14/2022
04/27/2022
05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexMale